Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 188, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2011, 1:16 PM EDT for Brooks County, Lowndes County, Georgia; Madison County, Florida. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2011, 1:16 PM EDT (17:16 UTC)
- Expired
- Jul 15, 2011, 2:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Madison County, FL, Brooks County, GA, Lowndes County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 1:16 PM EDT | TSTM WND DMG | Greenville, FL | TREES DOWN NEAR GREENVILLE |
| Jul 15, 1:17 PM EDT | TSTM WND DMG | 2 Sse Madison Co Airpor, FL | POWERLINES DOWN |
| Jul 15, 1:17 PM EDT | TSTM WND DMG | 3 Sw Madison Co Airport, FL | POWERLINES DOWN |
| Jul 15, 1:27 PM EDT | TSTM WND DMG | 3 N Madison Co Airport, FL | TREES DOWN ALONG COUNTY ROAD 53 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2824 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
227
WUUS52 KTAE 151716
SVRTAE
FLC079-GAC027-185-151800-
/O.NEW.KTAE.SV.W.0188.110715T1716Z-110715T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
116 PM EDT FRI JUL 15 2011
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN FLORIDA...
SOUTHEASTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 200 PM EDT
* AT 113 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
14 MILES WEST OF MADISON TO 13 MILES EAST OF MADISON...OR ALONG A
LINE EXTENDING FROM GREENVILLE TO SUWANNEE RIVER STATION...AND
MOVING NORTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAMBURG...HANSON...CHERRY LAKE...LOVETT...PINETTA...I-75 AT EXIT
5...TWIN LAKES...NANKIN...LAKE PARK...EMPRESS AND CLYATTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY!
&&
LAT...LON 3062 8326 3043 8322 3041 8318 3038 8317
3037 8319 3032 8321 3042 8374 3055 8366
3055 8364 3058 8361 3077 8359 3073 8313
3063 8313
TIME...MOT...LOC 1716Z 213DEG 12KT 3052 8365 3042 8320
$$
42-DVD1 follow-up statement
460
WWUS52 KTAE 151730
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
130 PM EDT FRI JUL 15 2011
FLC079-GAC027-185-151800-
/O.CON.KTAE.SV.W.0188.000000T0000Z-110715T1800Z/
LOWNDES GA-BROOKS GA-MADISON FL-
130 PM EDT FRI JUL 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTHERN MADISON...SOUTHEASTERN BROOKS AND SOUTHERN LOWNDES
COUNTIES...
AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GREENVILLE TO 8 MILES EAST OF LEE...MOVING NORTHEAST
AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAMBURG...HANSON...CHERRY LAKE...LOVETT...PINETTA...I-75 AT EXIT 5...
TWIN LAKES...NANKIN...LAKE PARK...EMPRESS AND CLYATTVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3062 8326 3043 8322 3041 8318 3037 8318
3037 8319 3048 8370 3055 8366 3055 8364
3058 8361 3077 8359 3073 8313 3063 8313
TIME...MOT...LOC 1730Z 213DEG 12KT 3056 8362 3046 8317
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 10:22 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 15, 10:22 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1022 AM EDT FRI JUL 15 2011 .DISCUSSION...REGIONAL RADARS SHOW THE LOCAL AREA OFF TO AN EARLY START WITH RESPECT TO CONVECTION. THE COMBINATION OF AN UPPER LEVEL TROUGH...A LOW/MID LEVEL TROUGH...A SURFACE FRONTAL BOUNDARY...AND AN IMPRESSIVE AMOUNT OF MOISTURE WILL YIELD WIDESPREAD LIKELY POPS THIS AFTERNOON. THE MORNING KTLH SOUNDING REVEALED JUST HOW MOIST THE ATMOSPHERE IS WITH A PWAT OF 2.34 INCHES...SUPPORTING THE POTENTIAL OF WIDESPREAD HEAVY RAINFALL. A MODIFIED PARCEL OF 89/64 STILL YIELDED A PWAT NEAR 2.3 INCHES...WITH JUST OVER 3000 J/KG OF CAPE. THIS PUTS THE INSTABILITY SLIGHTLY LOWER THAN YESTERDAY HOWEVER...THERE IS STILL A CHANCE FOR AN ISOLATED SEVERE STORM OR TWO...MUCH LIKE YESTERDAY. THE MAIN THREAT WITH ANY OF THE STORMS THAT DO BECOME SEVERE WILL BE DAMAGING WINDS AND SMALL HAIL. GUIDANCE INDICATES THAT SOME CONVECTION WILL LINGER INTO THE OVERNIGHT HOURS...ESPECIALLY OVER THE PANHANDLE AND BIG BEND COASTAL LOCATIONS. && .MARINE...SOUTHWESTERLY FLOW AROUND 10 KNOTS AND SEAS 2 TO 3 FEET ARE EXPECTED TODAY. THE SOUTHWESTERLY FLOW WILL SHIFT EASTERLY THIS WEEKEND AS THE SURFACE TROUGH RETREATS AND HIGH PRESSURE BUILDS IN FROM THE NORTH OVER OUR MARINE ZONES. CONDITIONS WILL REMAIN BELOW HEADLINE CRITERIA FOR THE NEXT SEVERAL DAYS. && .AVIATION...A TROPICAL AIRMASS WILL AID IN THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. ALL TERMINALS ARE EXPECTED TO BE IMPACTED AT SOME POINT DURING THE DAY...STARTING EARLIEST AT KECP AND GRADUALLY WORKING NORTHWARD. TEMPO GROUPS ARE IN PLACE FOR THIS ACTIVITY. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 89 74 89 73 93 / 60 40 60 40 50 PANAMA CITY 87 76 87 77 92 / 60 40 50 40 50 DOTHAN 87 75 87 73 91 / 80 50 60 40 50 ALBANY 88 74 89 73 91 / 80 50 60 30 40 VALDOSTA 89 74 88 72 92 / 70 40 60 30 50 CROSS CITY 89 74 89 73 92 / 50 40 50 30 60 APALACHICOLA 88 77 88 75 91 / 60 30 50 30 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...DVD REST OF DISCUSSION...HARRIGAN
Hazardous weather outlook, Jul 15, 4:09 AM EDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 409 AM EDT FRI JUL 15 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-160815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 409 AM EDT FRI JUL 15 2011 /309 AM CDT FRI JUL 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A MID LEVEL LOW COMBINED WITH A TROUGH OF LOW PRESSURE WILL LINGER OVER THE LOCAL REGION THROUGH TONIGHT. THIS WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...STRONG TO SEVERE STORMS FEATURING GUSTY TO DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND THEN PAST SUNDOWN. LOCALLY HEAVY RAIN WILL LIKELY GENERATE LOCALIZED FLOODING. THE FOCUS OF THIS ACTIVITY WILL BE ACROSS THE GEORGIA COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST FOR SATURDAY. THE SURFACE TROUGH WILL LARGELY DISSIPATE BY SUNDAY WITH A RETURN TO MORE SCATTERED AFTERNOON AND EVENING SEABREEZE FOCUSED STORMS. HIGH PRESSURE WILL BEGIN TO BUILD BACK INTO THE AREA DURING THE EARLY TO MIDDLE PORTIONS OF NEXT WEEK...RETURNING RAIN CHANCES BACK TO AT OR BELOW NORMAL...AND HIGH TEMPERATURES BACK TO WELL ABOVE NORMAL. ALTHOUGH SOME STORMS COULD BE STRONG ON ANY GIVEN AFTERNOON...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY AT THIS TIME. HOWEVER SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR THE WEATHER LATER TODAY AND REPORT ANY SEVERE WEATHER. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, Jul 15, 12:56 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1256 PM EDT FRI JUL 15 2011
FLZ018-019-151745-
MADISON FL-INLAND JEFFERSON FL-
1256 PM EDT FRI JUL 15 2011
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR JEFFERSON AND MADISON
COUNTIES...
* UNTIL 145 PM EDT
AT 1251 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES EAST OF
TALLAHASSEE TO 10 MILES WEST OF LIVE OAK...OR ALONG A LINE EXTENDING
FROM LLOYD TO NEWBURN...MOVING NORTHEAST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3026 8325 3026 8344 3027 8347 3030 8347
3030 8364 3040 8408 3043 8408 3046 8404
3052 8404 3053 8398 3060 8401 3067 8400
3066 8375 3055 8324 3043 8322 3038 8317
TIME...MOT...LOC 1655Z 204DEG 6KT 3047 8399 3029 8316
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:48 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes, Thomas | 57 min |
| Jul 15, 2:39 PM EDT | Special Weather Statement | TAE | Berrien, Cook, Lanier | 51 min |
| Jul 15, 12:56 PM EDT | Special Weather Statement | TAE | Jefferson, Madison | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.